Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 63, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Oct 8, 2018, 7:00 AM CDT for Uvalde County, Texas. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2018, 7:00 AM CDT (12:00 UTC)
- Expired
- Oct 9, 2018, 3:12 PM CDT
- In force
- 32 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Major
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 59 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Frio River at Concan (CNCT2).
- Action stage
- 7 ft
- Minor stage
- 11 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08195000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
904
WGUS44 KEWX 081200
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
700 AM CDT Mon Oct 8 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Frio River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC463-090600-
/O.NEW.KEWX.FL.W.0063.181008T1200Z-181009T2012Z/
/CNCT2.3.ER.181008T1041Z.181008T1300Z.181009T0812Z.NO/
700 AM CDT Mon Oct 8 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Frio River At Concan.
* until Tuesday afternoon...or until the warning is cancelled.
* At 6:30 AM Monday the stage was 14.1 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 18.3 feet by this morning.
The river will fall below flood stage early Tuesday.
* Impact...At 19.0 feet...Disastrous life threatening flooding rises rapidly
over ten feet deep over portions of the banks and campgrounds near Rio Frio to
Concan. Sleeping campers, autos, RV trailers, and gear are washed downstream.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Concan 7 11 14.1 Mon 06 AM 7.5 5.3 4.8 4.6 4.6
&&
LAT...LON 2951 9975 2951 9967 2943 9962 2929 9962
2923 9971 2942 9970
$$1 follow-up statement
491
WGUS84 KEWX 081927
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
227 PM CDT Mon Oct 8 2018
...The flood warning is cancelled for the following rivers in Texas...
Frio River At Concan Affecting Uvalde County
...The flood warning continues for the following rivers in Texas...
Frio River Below Dry Frio Affecting Uvalde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC463-081957-
/O.CAN.KEWX.FL.W.0063.000000T0000Z-181009T2012Z/
/CNCT2.2.ER.181008T1041Z.181008T1145Z.181008T1423Z.NO/
227 PM CDT Mon Oct 8 2018
The flood warning is cancelled for
the Frio River At Concan.
* At 1:30 PM Monday the stage was 7.3 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will continue to fall to 6.4 feet by tomorrow morning.
* Impact...At 15.0 feet...Major flooding increases very quickly to several feet
deep over the Frio River banks of recreation camps near Rio Frio to near
Concan. Sleeping campers, autos and recreational vehicles can be washed
downstream. This is a life threatening level.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Concan 7 11 7.3 Mon 01 PM 6.4 6.2 5.0 4.7 4.6
&&
LAT...LON 2951 9975 2951 9967 2943 9962 2929 9962
2923 9971 2942 9970
$$
TXC463-091326-
/O.EXT.KEWX.FL.W.0064.000000T0000Z-181009T1354Z/
/UDET2.1.ER.181008T2030Z.181008T2300Z.181009T0154Z.NO/
227 PM CDT Mon Oct 8 2018
The flood warning continues for
the Frio River Below Dry Frio.
* At 1:30 PM Monday the stage was 11.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this afternoon and continue to rise
to near 14.5 feet by this evening. The river will fall below flood stage by
this evening.
* Impact...At 15.0 feet...Moderate flooding reaches crop and pasture land near
the river. Secondary and primary roads and low bridges flood.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Dry Frio 10 12 11.0 Mon 01 PM 6.0 9.5 4.1 3.6 3.3
&&
LAT...LON 2923 9971 2929 9962 2898 9917 2876 9912
2873 9920 2893 9924
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 8, 6:32 AM CDT, 28 minutes earlier.
Area forecast discussion, Oct 8, 6:32 AM CDT, 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 632 AM CDT Mon Oct 8 2018 .AVIATION.../12Z TAFS/ Mix of IFR/MVFR cigs again this morning. Should see high end IFR through 15Z-16Z then lifting to MVFR and finally VFR. KDRT currently back to VFR and should remain there. Will likely see a repeat after 05Z tonight with IFR/MVFR cigs developing after 05Z. Main concern for remainder of the forecast period will be convection. Currently seeing showers across the east and showers and thunderstorms out west. Should see convection increase across the east by late morning and continuing into the evening. May see a decrease in convection across the west later this morning before more develops this afternoon and into tonight. Have VCSH/VCTS throughout the forecast period due to timing and location uncertainties of the convection. Winds will be SE at 10-15 knots with occasional gusts to around 20 knots after 16Z. && .PREV DISCUSSION... /ISSUED 328 AM CDT Mon Oct 8 2018/ SHORT TERM (Today through Tuesday)... Upper air analysis last evening showed a deep trough over the southwestern US with southwesterly flow over Texas. The trough axis extended from northern Arizona to the central Baja Peninsula. Surface winds across most of Texas continue to be from the southeast and the airmass remains unchanged from the past 24 hours. PW from the 00Z DRT sounding was 1.87". A shortwave trough will move over South Central Texas today bringing another round of convection. The best chances today will be over the western half of the area. Locally heavy rain is possible again today and we will extend the Flash Flood Watch through Tuesday morning for the area from Kerr to Maverick Counties and westward. An additional 2-4 inches of rain with isolated amounts to 8" are possible. This will be particularly problematic over Edwards and Real Counties where there was significant rain today. This will also be a problem with the rivers in that area where there have been some significant rises Sunday night. In addition to the heavy rain threat there is also a chance that some thunderstorms this afternoon could be severe across this western area. Large hail and damaging wind gusts are the most likely threat, but tornadoes are also possible. The pattern will be slowly progressive through this period and we will see high POPs through Tuesday. The highest will be across the northern part of the area. Convection Tuesday will be aided by a surface front that will move down through Central Texas. There will continue to be a threat for heavy rain and severe storms. LONG TERM (Tuesday Night through Sunday)... Tuesday night the upper level trough axis will swing across Texas and up into the central plains. Showers and thunderstorms will continue particularly across the eastern half of the area. The surface front will drop down from central Texas and move through our CWA Wednesday. Some drier air will move in behind the front bringing an end to rain chances. The front will stall over eastern Mexico and there will be a chance for showers and thunderstorms developing along the boundary and moving into our western counties Friday night and Saturday. Sunday another upper level trough will swing into West Texas and bring another cold front into our CWA with another chance for thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 72 82 67 84 / 60 50 70 50 10 Austin Bergstrom Intl Airport 84 72 83 67 85 / 60 50 70 50 10 New Braunfels Muni Airport 83 72 83 67 84 / 70 50 70 50 10 Burnet Muni Airport 79 70 80 63 81 / 60 50 80 50 - Del Rio Intl Airport 82 70 84 63 86 / 70 80 50 10 - Georgetown Muni Airport 82 72 81 64 82 / 50 40 70 60 10 Hondo Muni Airport 82 72 84 66 86 / 80 60 70 40 - San Marcos Muni Airport 83 72 83 67 85 / 70 50 70 50 10 La Grange - Fayette Regional 86 73 86 69 85 / 50 30 60 50 10 San Antonio Intl Airport 82 72 84 68 84 / 80 60 70 50 10 Stinson Muni Airport 83 73 84 69 86 / 70 60 70 50 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for Bandera-Edwards-Kerr- Kinney-Maverick-Real-Uvalde-Val Verde-Zavala. && Mesoscale/Aviation...10 Synoptic/Grids...05
Hazardous weather outlook, Oct 8, 3:45 AM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 345 AM CDT Mon Oct 8 2018 TXZ171>173-183>194-202>209-217>225-228-091100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 345 AM CDT Mon Oct 8 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A flash flood watch is in effect for western areas through 7 am Tuesday. Additional scattered to numerous showers and thunderstorms are expected today and tonight. Locations to the west of Interstate 35 are the most likely to see rainfall today and tonight. Rainfall amounts of two to four inches are possible with isolated amounts up to 8 inches. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to numerous showers and thunderstorms with locally heavy rain are possible Tuesday and Tuesday night across the central and eastern portions of the region. Drier conditions are expected for Wednesday through Friday. Another upper level system will impact the area starting Friday night and continuing through Sunday with increasing chances for showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Oct 8, 1:47 AM CDT, 5 hours 13 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 147 AM CDT MON OCT 8 2018 TXZ184-080715- Edwards TX- 147 AM CDT MON OCT 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS COUNTY UNTIL 215 AM CDT... At 147 AM CDT, Doppler radar was tracking a strong thunderstorm 16 miles west of Rocksprings, moving north at 25 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Edwards County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2990 10042 2994 10060 3029 10053 3029 10028 TIME...MOT...LOC 0647Z 193DEG 22KT 2999 10049
Local storm report, Oct 8, 2:05 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
205 AM CDT MON OCT 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HEAVY RAIN 3 SE PRADE RANCH 29.90N 99.75W
10/07/2018 E6.00 INCH REAL TX PUBLIC
REPORT OF AN ESTIMATED 6 INCHES OF RAIN HAVING FALLEN
SUNDAY AFTERNOON AND EVENING ALONG THE WEST PRONG OF THE
FRIO RIVER
1110 PM FLASH FLOOD NE CAMP WOOD 29.67N 100.01W
10/07/2018 REAL TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTS FLOODING IN CAMP WOOD
1110 PM FLASH FLOOD 6 NW LEAKEY 29.77N 99.84W
10/07/2018 REAL TX EMERGENCY MNGR
FLOODING REPORTED ON FM 337 BETWEEN CAMP WOOD AND LEAKEY
1110 PM FLASH FLOOD 11 W KERR WILDLIFE MANA 30.07N 99.69W
10/07/2018 REAL TX EMERGENCY MNGR
FLOODING REPORTED ON HIGHWAY 83 NORTH FROM GARVIN STORE
1133 PM HEAVY RAIN NE CAMP WOOD 29.67N 100.01W
10/07/2018 M4.81 INCH REAL TX PUBLIC
AUTOMATED WEATHER STATION IN CAMP WOOD MEASURED 4.81
INCHES OF RAIN FOR THE 24 HOUR PERIOD
1248 AM FLASH FLOOD 8 NNW PRADE RANCH 30.05N 99.84W
10/08/2018 REAL TX LAW ENFORCEMENT
TEXAS DEPARTMENT OF PUBLIC SAFETY REPORTING STATE HIGHWAY
41 IS CLOSED FROM RANCH TO MARKET ROAD 337 TO US HIGHWAY
83 DUE TO FLOODING
&&
MHLocal storm report, Oct 8, 2:11 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
211 AM CDT MON OCT 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 AM FLASH FLOOD 10 SSE ROCKSPRINGS 29.89N 100.13W
10/08/2018 EDWARDS TX DEPT OF HIGHWAYS
DRIVETEXAS.ORG REPORTING STATE HIGHWAY 55 CLOSED IN
BETWEEN ROCKSPRINGS AND BARKSDALE DUE TO FLOODING
&&
MHLocal storm report, Oct 8, 5:55 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 AM CDT MON OCT 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 AM FLASH FLOOD 4 ENE DEVIL'S SINKHOLE 30.08N 100.05W
10/08/2018 EDWARDS TX LAW ENFORCEMENT
RM 335 WAS CLOSED FROM HWY 41 TO VANCE DUE
TO FLOODING.
&&
BFLocal storm report, Oct 8, 6:05 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 AM CDT MON OCT 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM FLASH FLOOD 14 W ROCKSPRINGS 30.01N 100.45W
10/08/2018 EDWARDS TX LAW ENFORCEMENT
HWY 377 WAS CLOSED SOUTH OF ROCKSPRINGS TO
HWY 277 DUE TO FLOODING.
&&
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:05 PM CDT | Special Weather Statement | EWX | Real | 40 min |
| Oct 7, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Kerr, Real | 46 min |
| Oct 7, 8:28 PM CDT | Severe Thunderstorm Warning | EWX | Real | 32 min |
| Oct 7, 8:39 PM CDT | Areal Flood Advisory | EWX | Real | 3 hr |
| Oct 7, 8:58 PM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Oct 7, 9:03 PM CDT | Tornado Warning | EWX | Kerr, Real | 27 min |
| Oct 7, 9:16 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Oct 7, 9:30 PM CDT | Tornado Warning | EWX | Real | 30 min |
| Oct 7, 9:32 PM CDT | Special Weather Statement | EWX | Real | 58 min |
| Oct 7, 10:17 PM CDT | Areal Flood Advisory | EWX | Kerr | 3 hr |
| Oct 7, 10:27 PM CDT | Tornado Warning | EWX | Edwards, Real, Uvalde | 33 min |
| Oct 7, 10:38 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 6 hr |
| Oct 7, 10:42 PM CDT | Flash Flood Warning | EWX | Kerr, Real | 2 hr |
| Oct 7, 11:14 PM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Oct 7, 11:45 PM CDT | Tornado Warning | EWX | Edwards | 30 min |
| Oct 7, 11:53 PM CDT | Tornado Warning | EWX | Real | 37 min |
| Oct 7, 11:54 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Oct 8, 12:43 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real | 3 hr |
| Oct 8, 12:46 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Oct 8, 1:47 AM CDT | Special Weather Statement | EWX | Edwards | 28 min |
| Oct 8, 2:27 AM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Oct 8, 3:01 AM CDT | River Flood Warning | EWX | Uvalde | 55 hr |
| Oct 8, 5:55 AM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Oct 8, 7:25 AM CDT | River Flood Warning | EWX | Uvalde | 39 hr |
| Oct 8, 7:25 AM CDT | River Flood Warning | EWX | Uvalde | 3 days |
| Oct 8, 11:11 AM CDT | River Flood Warning | EWX | Llano | 57 hr |
| Oct 8, 11:53 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr, Real | 3 hr |
| Oct 8, 1:57 PM CDT | Areal Flood Advisory | EWX | Hays, Travis, Williamson | 3 hr |
| Oct 8, 3:47 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Oct 8, 5:07 PM CDT | Special Weather Statement | EWX | Val Verde | 38 min |
| Oct 8, 6:19 PM CDT | River Flood Warning | EWX | Kerr | 15 hr |
| Oct 8, 6:21 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 54 min |
| Oct 8, 6:42 PM CDT | Areal Flood Advisory | EWX | Kerr | 5 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.